MAUDE Adverse Event Report: WEST PHARMA. SERVICES, IL VIAL ADAPTER

WEST PHARMA. SERVICES, IL VIAL ADAPTER
Model Number 8070117
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted west il to report that during visual incoming inspection of vial adapter; the visual inspection found contamination of a fiber which was in direct contact with the vial adapter.  this was found prior to patient use.    the customer did not return the device to west for evaluation.  however, a photograph of the device was provided to west and visible contamination of the device was verified as contamination of fiber.  if additional information is provided, a follow up report will be submitted.  .
 
Additional Manufacturer Narrative
Investigation completed on 24apr2023. a batch review was performed internally by west il on retained samples of the affected lot f655.  this is the same lot that was reported in the initial report.  upon internal review,  there were no non-conformances found and no findings were observed.  additionally, no deviations in the west il production process were found.  as the affected device reported by the customer was not returned for an evaluation, the root cause of the reported issue could not be determined.  there is no indication how the reported fiber came in contact with the vial adapter.  therefore, no corrective action can be identified by west il.  according to the available information, the root cause for the reported complaint could not be accurately determined.
 
Additional Manufacturer Narrative
The returned sample involved in this event was received at west il for evaluation.Upon inspection, a white fiber was observed wrapped around the spike of the vial adapter.There is no indication how the reported issue may have occurred, as the vial adapter was taken out of the blister.Since the primary package was already open, the most probable root cause could not be determined as it was not possible to track where or how the fiber had entered the vial adapter.No corrective action can be identified by west il.

Brand Name
VIAL ADAPTER
Common Device Name
VIAL ADAPTER
Manufacturer (Section D)
WEST PHARMA. SERVICES, IL
4 hasheizaf st
ra'anana 43664
Manufacturer (Section G)
WEST PHARMA. SERVICES, IL
4 hasheizaf st
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key16685525
Report Number3000223297-2023-00003
Device Sequence Number7989313
Product Code LHI
UDI-Device Identifier07290108240078
UDI-Public07290108240078
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K963583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8070117
Device Catalogue Number8070117
Device Lot NumberF655
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/24/2023
01/04/2024
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/23/2023
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown